Saturday, July 9, 2011
My apologies in advance if the post is a bit disjointed - that's how I feel. I've been of the generic version of effexor since the end of April. I moved from 37.5 to 75 and then to 150mg pretty quickly. The good news was that the depression and anxiety lifted markedly within a couple of weeks.
The depression got really bad over the past bit as I struggled to suppress being gay. Became dangerous again early in the year. C and the therapist finally forced/threatened me to go on meds - thank god.
But then the side effects - wicked dry mouth which went away. Then the sexual ones. Lack of libido, then to add insult to injury even when I could get it up I couldn't get it out. One of the side effects of this crap is inability to orgasm (happens in women too according to a friend).
So two weeks ago I talk to the shrink. He moves me back to 37.5 (he had already moved me from 150 to 75mg). And adds that if the sexual dysfunction keeps up I could get off it and maintain the wellbutrin he'd put me on. The dysfunction lessens, but I decide Wednesday should be my last dose given the side effects including blood pressure issues which has C freaked.
Then Thursday at 6pm, the time I take the dose, I notice that I feel kind of crappy. A bit dizzy almost. And it's like I have trouble finding words or like I'm a printed page with words randomly missing.
Brain zaps begin later that day. It feels like and sounds like very small electrical pulses in the head. Yes, sounds like - auditory and visual hallucinations are a potential side effect. At least I haven't seen anything that's not there (I hope). The zaps seem less when I don't move at all - any movement can bring them on. I went from 9am to 4pm and again from 8pm to 9:30pm with very few. Sometimes I get as many as 25-50 a minute - one right after the other.
Insomnia is a side effect too - hence the 2:30am local time that I'm doing this.
Time to be still at least to lessen the zaps. To sleep - perchance to dream.
Not sure how long the withdrawal will last. Again - what a long strange trip